Georgia, 2021

Damaging Winds and Lightning Strike in Georgia, June 12, 2021

June 12, 2021 · NWS TAE · 14 events in 5 counties and zones

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 12, 12:37 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 12, 12:37 PM EST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
137 PM EDT Sat Jun 12 2021

.AVIATION...
[Through 18Z Sunday]

Widespread showers and storms will affect most terminals through
the remainder of the afternoon bringing localized IFR conditions
at times and brief 30-40 knot wind gusts. Outside of these
thunderstorms, VFR conditions should prevail through the TAF
period. Best coverage for storms will be across KDHN/KVLD and
south though KABY does have a low end chance for storms later this
afternoon. Coverage of storms diminishes tonight with another
round expected again on Sunday.

&&

.PREV DISCUSSION [931 AM EDT]...

.NEAR TERM [Through Tonight]...

A fairly high coverage of showers and thunderstorms is expected from
late morning through this evening as an upper level disturbance
moves southeastward with northwest flow aloft. The airmass is
expected to be strongly unstable with SBCAPE near 3000 j/kg and
DCAPE values near 1000 j/kg. Localized enhancement of the mid-level
flow will aid in the potential for organized multicells to develop
with gusty winds, a few of which could be marginally severe. Highs
will generally be in the upper 80s to lower 90s with overnight lows
in the 70s.

.SHORT TERM [Sunday Through Monday]...

A few impulses embedded within the NW flow aloft will rotate
across the trough over the eastern CONUS through the short term
period. Surface high pressure to the south will keep winds mostly
westerly with PWs ranging from 1.8 to 2.0 inches. Showers and
thunderstorms are expected both Sunday and Monday, with higher
coverage expected on Sunday. Greater coverage is generally
expected over the eastern portions of the area where deeper
moisture resides. A combination of the seabreeze, leftover
boundaries from earlier convection, and showers and storms moving
into the area from the NW to N will all contribute to shower and
thunderstorm development during the afternoon and evening hours. A
bit of drier air could limit coverage somewhat on Monday. High
temperatures are forecast in the low to mid 90s with low
temperatures in the low to mid 70s.

.LONG TERM [Monday Night Through Saturday]...

The large scale pattern remains fairly steady through the long
term period with troughing over the eastern CONUS and westerly to
southwesterly surface winds over the area. A weak cold front is
forecast to approach the area before stalling just to the north
on Tuesday. While it's not likely the front will make it all the
way through our area, it could serve as a mechanism to initiate
some showers and thunderstorms along with the daily seabreeze each
afternoon. With the proximity of the front, slightly cooler and
drier air is expected in the wake of it with increased cloudiness
along and ahead of it, which in turn will keep forecast high
temperatures mostly in the mid 80s to low 90s across the area
through the week. Low temperatures are forecast in the low to mid
70s.

.MARINE...

West to southwest winds and seas near 1 to 3 feet are expected
through the period. Winds may reach caution criteria at times
today and tonight. Showers and thunderstorms will be possible
over the waters, with the greatest coverage expected this weekend.

.FIRE WEATHER...

There are no significant fire weather concerns expected for the next
several days.

.HYDROLOGY...

There are no widespread flooding concerns expected for the next
several days. However, with a fairly high coverage of showers and
thunderstorms expected through this weekend, localized pockets of
heavy rain are likely. We cannot rule out brief flooding in urban
and poor drainage areas with the heavier storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  94  71  93  72 /  60  70  30  40  20
Panama City   75  90  75  90  76 /  50  50  30  40  20
Dothan        72  91  72  91  72 /  60  50  20  40  10
Albany        73  92  71  94  73 /  60  50  20  40  20
Valdosta      71  91  70  91  71 /  60  70  30  40  20
Cross City    76  90  71  89  72 /  70  70  50  50  30
Apalachicola  76  89  75  87  76 /  50  50  40  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...DVD
HYDROLOGY...DVD

In the hours before

Special weather statement, Jun 12, 1:21 PM EST, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
221 PM EDT Sat Jun 12 2021

FLZ008-010-012-108-112-121845-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
221 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 245 PM EDT/145 PM
CDT/...

At 221 PM EDT/121 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles northwest of Panama City Beach, moving
southeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Panama City Beach, Ebro, Bruce, West Bay, Pine Log, Seminole Hills,
Bunker, Laird, Gulf Resort Beach, Bahama Beach and Bid-a-Wee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3053 8598 3041 8567 3018 8583 3030 8600
      3030 8601 3031 8601 3033 8603 3033 8605
      3035 8607 3037 8610
TIME...MOT...LOC 1821Z 301DEG 15KT 3041 8596
Special weather statement, Jun 12, 1:31 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
231 PM EDT Sat Jun 12 2021

ALZ065>069-FLZ009-011-GAZ121-123-142>144-155-121915-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Holmes FL-Jackson FL-
Miller GA-Baker GA-Calhoun GA-Clay GA-Early GA-Seminole GA-
231 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...EASTERN GENEVA...
HOUSTON...SOUTHERN HENRY AND SOUTHEASTERN COFFEE COUNTIES IN
SOUTHEASTERN ALABAMA...NORTHERN JACKSON AND NORTHEASTERN HOLMES
COUNTIES IN THE PANHANDLE OF FLORIDA...SOUTHERN CLAY...SOUTHWESTERN
CALHOUN...NORTHERN SEMINOLE...EARLY...MILLER AND NORTHWESTERN BAKER
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 315 PM EDT/215 PM CDT/...

At 231 PM EDT/131 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles east of Fort Gaines
to Ashford to near Slocomb. Movement was southeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Daleville, Colquitt, Cottonwood, Fort Gaines, Blakely, Graceville,
Headland, Dothan, Donalsonville, Marianna, Fort Rucker, Hartford,
Taylor, Midland City, Kinsey, Ashford, Level Plains, Slocomb, Cowarts
and Newton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3141 8445 3089 8487 3076 8536 3132 8594
      3134 8541 3165 8508
TIME...MOT...LOC 1831Z 313DEG 23KT 3158 8492 3119 8523 3111 8563
Special weather statement, Jun 12, 1:36 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT Sat Jun 12 2021

FLZ019-GAZ159>161-121915-
Madison FL-Brooks GA-Lanier GA-Lowndes GA-
236 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...LANIER...
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 315 PM EDT...

At 235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakeland to near I-75 At Exit 16. Movement
was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lake Park, Lakeland, Valdosta, Moody Air Force Base, I-75 At Exit 16,
Remerton, Meigs, Dasher, Naylor, Courthouse, Greenwood, Barretts,
Twin Lakes, Hansell, Valdosta Regional Airport, Kinderlou, I-75 At
Exit 5, Clyattville, Blue Springs and I-75 At Exit 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
      3083 8310 3080 8310 3080 8313 3063 8314
      3063 8329 3062 8327 3059 8326 3055 8326
      3052 8324 3049 8324 3078 8348 3113 8304
      3108 8297 3087 8297
TIME...MOT...LOC 1835Z 316DEG 26KT 3102 8303 3077 8335
Special weather statement, Jun 12, 1:45 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
245 PM EDT Sat Jun 12 2021

FLZ012-112-121930-
Coastal Bay FL-Inland Bay FL-
245 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 330 PM
EDT/230 PM CDT/...

At 245 PM EDT/145 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northeast of Panama City Beach, moving east at
20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Nixon, Bayhead, West Bay, Southport, Cedar Grove, Dirego Park, Bay
Harbor, Recota Beach, College Station, Bayou George, Camp Flowers,
Cairo, Brannonville and Millville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3043 8581 3033 8539 3031 8539 3007 8549
      3028 8590
TIME...MOT...LOC 1845Z 290DEG 18KT 3032 8578
Special weather statement, Jun 12, 1:48 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
248 PM EDT Sat Jun 12 2021

FLZ028-029-034-121930-
Inland Taylor FL-Inland Dixie FL-Lafayette FL-
248 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
NORTHEASTERN DIXIE AND EAST CENTRAL TAYLOR COUNTIES UNTIL 330 PM
EDT...

At 248 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Steinhatchee, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cross City, Tennille, Cooks Hammock, Hines, Clara, Cross City
Airport, Salem and Carbur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2984 8348 3000 8339 2985 8294 2961 8308
TIME...MOT...LOC 1848Z 297DEG 20KT 2989 8337
Special weather statement, Jun 12, 2:10 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
310 PM EDT Sat Jun 12 2021

ALZ068-069-FLZ009>011-013-016-GAZ142-143-155>157-122015-
Geneva AL-Houston AL-Holmes FL-Gadsden FL-Calhoun FL-Jackson FL-
Washington FL-Miller GA-Decatur GA-Seminole GA-Grady GA-Early GA-
310 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND
SOUTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHERN
GADSDEN COUNTY IN BIG BEND OF FLORIDA...NORTHEASTERN HOLMES AND
NORTHEASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...
DECATUR...SOUTHERN GRADY...WESTERN MILLER...SEMINOLE AND SOUTHWESTERN
EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 415 PM EDT/315 PM
CDT/...

At 310 PM EDT/210 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles east of Colquitt
to 7 miles southeast of Donalsonville to 11 miles northeast of
Marianna to 6 miles south of Hartford. Movement was southeast at 25
mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Colquitt, Cottonwood, Havana, Marianna, Chipley, Graceville,
Bainbridge, Donalsonville, Quincy, Dothan, Hartford, Taylor, Ashford,
Slocomb, Whigham, Chattahoochee, West Bainbridge, Greensboro, Malone
and Sneads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3115 8585 3115 8534 3124 8514 3124 8486
      3078 8412 3068 8425 3068 8430 3065 8430
      3061 8435 3057 8471 3058 8488 3060 8489
      3061 8492 3058 8497 3059 8543
TIME...MOT...LOC 1910Z 314DEG 23KT 3115 8450 3097 8477 3092 8514 3101
8569

The radar

The Ft Rucker radar (KEOX), 65 km away, was scanning. The volume nearest the first event began at 19:19 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Seminole

When
June 12, 2:21 PM EST
Where
Seminole County, 4.51 mi NNW of Steam Mill
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.030, -84.990

A tree was blown down at Oakview Church Post Road and Highway 285.

Thunderstorm Wind, Ben Hill

When
June 12, 5:28 PM EST
Where
Ben Hill County, 1.38 mi N of Queensland
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.810, -83.240

A tree was blown down along Kathleen Dr.

Thunderstorm Wind, Ben Hill

When
June 12, 5:35 PM EST
Where
Ben Hill County, 0.69 mi S of Westwood
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.720, -83.290

A tree was blown down along 10 Mile Road.

Thunderstorm Wind, Irwin

When
June 12, 6:02 PM EST
Where
Irwin County, Waterloo
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.590, -83.470

A few trees were blown down in the Waterloo area.

Thunderstorm Wind, Irwin

When
June 12, 6:05 PM EST
Where
Irwin County, 0.59 mi E of Ocilla
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.590, -83.240

A tree was blown down on Oak Circle.

Thunderstorm Wind, Irwin

When
June 12, 6:10 PM EST
Where
Irwin County, 5.56 mi S of Ocilla
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.510, -83.260

A tree was blown down on Hickory Road.

Thunderstorm Wind, Tift

When
June 12, 6:10 PM EST
Where
Tift County, 3.6 mi W of Harding
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.530, -83.480

A tree was blown down.

Thunderstorm Wind, Tift

When
June 12, 6:10 PM EST
Where
Tift County, 2.24 mi NE of Chula
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.570, -83.510

A tree was blown down.

Thunderstorm Wind, Tift

When
June 12, 6:15 PM EST
Where
Tift County, 1.77 mi W of Brookfield
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.410, -83.420

A tree was blown down.

Lightning, Tift

When
June 12, 6:24 PM EST
Where
Tift County, 3.14 mi NW of Tifton
Property damage
$3,000
Reported by
911 Call Center
Coordinates
31.480, -83.540

A transformer was struck by lightning.

Thunderstorm Wind, Berrien

When
June 12, 6:30 PM EST
Where
Berrien County, 4.51 mi NNW of Nashvlle-Berrien Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.270, -83.250

A tree was blown down.

Thunderstorm Wind, Berrien

When
June 12, 6:40 PM EST
Where
Berrien County, 0.69 mi S of Nashvlle-Berrien Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.200, -83.220

A tree was blown down.

Thunderstorm Wind, Berrien

When
June 12, 6:40 PM EST
Where
Berrien County, 0.59 mi E of Nashville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.200, -83.240

A tree was blown down.

Thunderstorm Wind, Berrien

When
June 12, 6:40 PM EST
Where
Berrien County, 0.91 mi NE of Nashville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.210, -83.240

A tree was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2021Every state in 2021This day in weather historyWarnings in Georgia, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967888, 967889, 967890, 967891, 967892, 967893, 967894, 967895, 967896, 967803, 967897, 967898, 967899, 967900.